MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE ¿22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE ¿22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305156
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Initial reporter phone #: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle ¿22x1-1/2 rb experienced leaking while using the syringe.From email response received: i do not have an exact total for how many times this happens.Dr.1 has told me that it happens almost every day.He hasn't reported it to me every time it happens though.I've told him since opening up a case with you, to keep track and gather samples of the syringes when this happens.I have also asked dr.2 (who has reported to me that this happens to him as well) to gather sample syringes when this occurs with him.Again, it is very difficult to provide exact dates of occurrences as the doctors have not reported to me each time the leaking has happened.Dr.1 did start providing me with samples on monday, (b)(6) 2019.I currently have 5-3 cc syringes where the leaking occurred.(b)(6) 2019.(b)(6) 2019.(b)(6) 2019.Dr.1 primarily uses 3 cc luer lock safety syringes for his cortisone injections unless he is performing an aspiration.Dr.2 primarily uses 10 cc luer lock safety syringes -- i have yet to obtain any samples of 10 cc syringes.I am hoping to provide you with a variety.When dr.1 performs a cortisone injections he uses 2-3 cc syringes, 1-18x1-1/2 needle, 1-25x1-1/2 needles.1-3 cc syringes is used to draw up anesthetic and inject anesthetic, he leaves needles in patient and changes out to the 2nd 3 cc syringes and inject cortisone/anesthetic mix.(if needed, i will ask which needle he uses the draw and inject).I have asked the doctor if he tightens the syringe/needle enough, especially when switching to 2nd syringe and he said yes.The reported issue did not cause any serious injury, adverse event, or medical action.The leakage seems to be occurring at the luer lock/hub.
 
Additional Manufacturer Narrative
Investigation: no samples or photos were received; therefore, sample analysis could not be performed and the condition reported by the customer could not be confirmed.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr review did not reveal any defects or issues reported and no quality notifications were issued.
 
Event or Problem Description
It was reported that bd needle ¿22x1-1/2 rb experienced leaking while using the syringe.From email response received: 1.I do not have an exact total for how many times this happens.Dr.1 has told me that it happens almost every day.He hasn't reported it to me every time it happens though.I've told him since opening up a case with you, to keep track and gather samples of the syringes when this happens.I have also asked dr.2 (who has reported to me that this happens to him as well) to gather sample syringes when this occurs with him.2.Again, it is very difficult to provide exact dates of occurrences as the doctors have not reported to me each time the leaking has happened.3.Dr.1 did start providing me with samples on monday, february 25, 2019.I currently have 5-3cc syringes where the leaking occurred.1-2/25/19.2-2/27/19.2-2/28/19.----dr.1 primarily uses 3cc luer lock safety syringes for his cortisone injections unless he is performing an aspiration.Dr.2 primarily uses 10cc luer lock safety syringes--i have yet to obtain any samples of 10cc syringes.I am hoping to provide you with a variety.-when dr.1 performs a cortisone injections he uses 2-3cc syringes, 1-18x1-1/2 needle, 1-25x1-1/2 needles.1-3cc syringes is used to draw up anesthetic and inject anesthetic, he leaves needles in patient and changes out to the 2nd 3cc syringes and inject cortistone/anesthetic mix.(if needed, i will ask which needle he uses the draw and inject).I have asked the doctor if he tightens the syringe/needle enough, especially when switching to 2nd syringe and he said yes.4.The reported issue did not cause any serious injury, adverse event, or medical action.5.The leakage seems to be occurring at the luer lock/hub.

Brand Name
BD NEEDLE ¿22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8414309
Report Number1911916-2019-00260
Device Sequence Number1786075
Product Code FMI
UDI-Device Identifier30382903051565
UDI-Public30382903051565
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue Number305156
Device Lot Number7325738
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;